MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952828350
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2018-01265.It was reported that shaft break occurred.A 3.50x28mm promus premier¿ stent was selected for use.However, upon loading the device over the wire, the stent broke in half.The device was replaced with a 4.00x38mm promus premier¿ stent but the stent was damaged upon trying to insert the device into the sheath.No patient complications were reported.
 
Additional Manufacturer Narrative
Updated: device evaluated by mfr.Device evaluated by mfr: the promus premier us mr 3.50 x 28mm stent delivery system was returned for analysis.The crimped stent was examined and damage was noted to the mid-section.Struts 7-19 from the proximal end of the stent were lifted and damaged.The remainder of the stent was undamaged.The undamaged proximal stent outer diameter was measured and the result was within max crimped stent profile measurement.The balloon cones were examined and there were no issues noted.The balloon had not been subjected to any significant positive pressure.A visual and tactile examination of the hypotube revealed multiple kinks.The shaft polymer extrusion was examined and no issues were noted.The bi-component bond showed no signs of damage or strain.The tip was visually examined and damage was noted.No other issues were identified during the product analysis.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2018-01265.It was reported that shaft break occurred.A 3.50x28mm promus premier stent was selected for use.However, upon loading the device over the wire, the stent broke in half.The device was replaced with a 4.00x38mm promus premier stent but the stent was damaged upon trying to insert the device into the sheath.No patient complications were reported.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7286213
Report Number2134265-2018-01264
Device Sequence Number19161759
Product Code NIQ
UDI-Device Identifier08714729844921
UDI-Public08714729844921
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2019
Device Model NumberH7493952828350
Device Catalogue Number39528-2835
Device Lot Number21234875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1